Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Are my meds making my brain spongy?

sunny1966ssunny1966 VIRGINIAPosts: 1,385
edited 06/11/2012 - 7:46 AM in Pain Medications
Anyone else have problems with memory, speech and all? The only meds I'm taking are Prilosec, Wellbutrin XL, Tramadol, Zanaflex and occasionally Flexeril. No real strong meds. I have had this problem ever since taking Neurontin 1 1/2 years ago. That was the beginning of it anyway. I've since taken other similar meds with bad results too. I have a hard time finding words and often will be thinking one thing and say something entirely different. I'm beginning to wonder about myself..lol. Just wondering if anyone else has this problem so I'll know I'm not completely crazy.

Debbie
advertisement
134

Comments

  • Hey Deb,

    All Meds are different and effect everyone differently.

    I share your misery. I am absolutely sure since I started on these drugs, some I tried and stopped, some I am still on, my right brain has no clue what the left brain is doing. No wait, the right hand has no clue what the left hand is doing, now wiat, the right foot has no clue...Oh forget it!

    My point is No, I don't think your crazy at all!

    What's crazy is that we have to take all this stuff to begin with.

    Hang in there and by all means, speak with your doctor if it's really getting to you. Maybe he can shed some light on which one is doing what. (I only tried Neurotin for a very short period of time. Not good for me. I have no idea if it has any lasting effects.)
  • Did your Dr. just increase your Tramadol? I know it causes slow reaction time but I'm always concerned especially with thinking and saying something different. I would mention it to your Dr. especially because you said in another post you were having headaches also especially if these are new symptoms your Dr. may not know about. Seeing how I'm an Urgent care Nurse it won't hurt to get it checked out to make sure everything's okay not to alarm you but that's what Urgent care and Er's are for. A Dr. can do a Neurological assessment and have other suggestions and other assessment tools. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • advertisement
  • Although I have overall good results with Lyrica, I do notice once in a while 'memory' issues come up, and too occasionally I get really sleepy after I take it. The mix of meds your on, it is possible. I'd run it by your doctor and see what they think. It could be one drug, or the mix? I hope it gets better woman! *hug*

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Hi Charry. I'm on the same dose of Tramadol. These symptoms aren't really new. The headaches are a normal for me but after I take the Tramadol it gets worse. I need to take it or I certainly wouldn't you know? I've been having the headache all night, waking me up and the speech problems for a while. Now that I've said that though, it makes me think that maybe it is connected. I hadn't even considered that. :? Thanks for your concern Charry.

    Debbie
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    HaHa. It sounds like we have a lot in common!

    I only took the neurontin for a few months (I think) and then Lyrica for about that long (I think). I took the Savella less that two weeks because it caused me to have chest pain. They said it was because of taking it and Wellbutrin together (who knows?).

    I guess at least I won't go insane? ;)

    Debbie
  • advertisement
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    I'm glad you're okay with the Lyrica. I've heard people either love it or hate it. Guess I'm a hater..lol.
    I did actually mention that I think I'm losing my mind/memory sometimes to my PM Dr. yesterday. She just laughed. I didn't specifically tell her about the trouble speaking though (I don't think LOL) I just hope this stuff doesn't continue. It's embarrassing at times. I try to speak slowly and still will say stuff that makes no sense. I don't even realize it at times but my son makes sure to let me know!

    Take care,
    Debbie
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,732
    Yes,Yes, and Yes! I took different nerve drugs but had horrible side effects.I also took Cymbalta for about 2 yrs. The side effects kept building til I couldn't tolerate it anymore. It took a very long time to withdraw from that drug. I take Methadone now and Hydrocodone for breakthrough.
    Sometimes I feel like I'm getting dementia or alzheimer's. Or just going crazy!
    Good luck, Jim 8}
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,732
    I take welbutrin xl but only 150 mg.
    Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • Yep tried lyrica for a while too. That didn't work for me either. After I walked in to one to many walls, couldn't find my mind and lost some vision I figured I should probably quit while I had only gained 10 pounds. Of course nothing beat the Neurotin. That made me SUICIDAL. No thanks, I'll pass.

    Will we go insane? I think that's a relative term don't you? I'm OK, You're OK. It's everyone else around us that....

    I do so hate living in a fog. I would go off every single one of these drugs tomorrow if I could and I imagine most everyone else here would say the same.
  • I am suprised you Doc has you on Tramadol and Wellbutrin XL. That combination is usually avoided entirely to avoid seizure and or Serotonin syndrome.
advertisement
Sign In or Register to comment.